Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

High bilirubin, headache, eyes turning yellow. Have Hashimoto's disease

Hello, I have high bilirubin , all other levels are fine. No history of Gilberts Syndrome in my family. I have had headaches everyday for the past couple weeks. I noticed my eyes turning yellow about 3 months ago. I do have hashimoto s disease/ underactive thyroid . Some discomfort (not a lot) under my sternum, and feels like pressure against my diaphram, where i have to take deep breaths at times when breathing . On my lab results, everything else but my bilirubin was normal, accept I noticed that ABS. Neutrophils went from 9.5 to 2.8 in a couple months, and my % neutrophils went down as well. My % Lymphosites went from 16.6 to 42.
Asked On : Sun, 21 Oct 2012
Answers:  1 Views:  273
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and wecome to HCM
The high levels of bilirubin and yellowish discoloration of eyes suggest jaundice. However, the type of bilirubin which is raised whether direct or indirect is important to know the the cause of rise in bilirubin.

Direct bilirubin (Normal levels:
1. Obstruction to the biliary tract by a stone, growth in the biliary tree or outside the biliary tree, groth in the head of pancreas
2. Injury to the hepatocytes

Indirect bilirubin (Nornal levels: 0.3-1.0 mg%) is raised in:
1. Injury to hepatocytes
2. Haemolytic anemia

Along with blood bilirubin, urine bilirubin also needs to be done. Presence of bilirubin in urine indicates rise in direct bilirubin.

For hypothyroidism, hormone replacement needs to be taken in the form of eltroxin or any other preparation.

Your blood parameters suggest an increase in lymphocytes and decrease in neutrophils. This indicates a chronic infection.

Get an ESR done and complete check up to rule out any chronic disease.

Thanks and take care
Dr Shailja P Wahal
Answered: Mon, 22 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor